Alert archive / Idaho / River Flood Warnings in 2017

River Flood Warning 19, NWS Pocatello, ID

June 14, 2017Bingham County, Idaho

NWS Pocatello, ID issued this river flood warning at Jun 14, 2017, 6:01 AM MDT for Bingham County, Idaho. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jun 14, 2017, 6:01 AM MDT (12:01 UTC)
Expired
Jun 18, 2017, 11:42 AM MDT
In force
4 days
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Flood severity
Minor

County Bingham County, ID

The radar

The Pocatello radar (KSFX), 26 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Snake River at Blackfoot (SNAI1).

Action stage
9.5 ft
Minor stage
10.5 ft
Moderate stage
11.5 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13062500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

340 
WGUS45 KPIH 141201
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pocatello ID
601 AM MDT Wed Jun 14 2017

...The National Weather Service in Pocatello has issued a
Flood Warning for the following Rivers in Idaho... 

  Snake River at Blackfoot AFFECTING Bingham County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC011-151601-
/O.NEW.KPIH.FL.W.0019.170614T1201Z-170618T1326Z/
/SNAI1.1.RS.170614T1027Z.170616T1800Z.170618T0726Z.NO/
601 AM MDT Wed Jun 14 2017

The National Weather Service in Pocatello has issued a 

* Flood Warning for 
  The Snake River at Blackfoot.
* until Sunday morning...Or until the warning is cancelled.
* At 5:15 AM Wednesday the stage was 10.4 feet.
* Flood Stage is 10.5 feet.
* Minor Flooding is forecast. A crest of 10.8 feet is expected on
  Friday.
* Impact...At 11.0 feet...Minor flooding will occur in the Riverton 
  area and in the Watson slough area. 

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Thu    Fri    Sat

Snake River
  Snake River at Black 10.5  10.4 Wed 05 AM     10.5   10.8   10.7


&&


LAT...LON 4322 11244 4327 11234 4324 11224 4318 11234
      4311 11243 4314 11253       



$$
5 follow-up statements
899 
WGUS85 KPIH 141754
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1154 AM MDT Wed Jun 14 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Snake River at Blackfoot AFFECTING Bingham County
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC011-152154-
/O.EXT.KPIH.FL.W.0019.000000T0000Z-170619T0702Z/
/SNAI1.1.RS.170614T1027Z.170616T1200Z.170619T0102Z.NO/
1154 AM MDT Wed Jun 14 2017

The Flood Warning continues for
  The Snake River at Blackfoot.
* At 11:15 AM Wednesday the stage was 10.5 feet.
* Flood Stage is 10.5 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Impact...At 11.0 feet...Minor flooding will occur in the Riverton 
  area and in the Watson slough area. 

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Thu    Fri    Sat

Snake River
  Snake River at Black 10.5  10.5 Wed 11 AM     10.8   11.0   10.9


&&


LAT...LON 4322 11244 4327 11234 4324 11224 4318 11234
      4311 11243 4314 11253       



$$
507 
WGUS85 KPIH 151726
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1126 AM MDT Thu Jun 15 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Snake River at Blackfoot AFFECTING Bingham County
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC011-162126-
/O.EXT.KPIH.FL.W.0019.000000T0000Z-170619T2151Z/
/SNAI1.1.RS.170614T1027Z.170616T1200Z.170619T1551Z.NO/
1126 AM MDT Thu Jun 15 2017

The Flood Warning continues for
  The Snake River at Blackfoot.
* At 11:15 AM Thursday the stage was 11.0 feet.
* Flood Stage is 10.5 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Impact...At 11.0 feet...Minor flooding will occur in the Riverton 
  area and in the Watson slough area. 

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Fri    Sat    Sun

Snake River
  Snake River at Black 10.5  11.0 Thu 11 AM     11.1   10.9   10.6


&&


LAT...LON 4322 11244 4327 11234 4324 11224 4318 11234
      4311 11243 4314 11253       



$$
235 
WGUS85 KPIH 161707
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1107 AM MDT Fri Jun 16 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Snake River at Blackfoot AFFECTING Bingham County
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC011-172107-
/O.EXT.KPIH.FL.W.0019.000000T0000Z-170621T1003Z/
/SNAI1.1.RS.170614T1027Z.170616T1500Z.170621T0403Z.NO/
1107 AM MDT Fri Jun 16 2017

The Flood Warning continues for
  The Snake River at Blackfoot.
* At 10:15 AM Friday the stage was 11.1 feet.
* Flood Stage is 10.5 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Impact...At 11.0 feet...Minor flooding will occur in the Riverton 
  area and in the Watson slough area. 

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Sat    Sun    Mon

Snake River
  Snake River at Black 10.5  11.1 Fri 10 AM     11.0   10.8   10.8


&&


LAT...LON 4322 11244 4327 11234 4324 11224 4318 11234
      4311 11243 4314 11253       



$$
029 
WGUS85 KPIH 171750
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1150 AM MDT Sat Jun 17 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Snake River at Blackfoot AFFECTING Bingham County
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC011-182150-
/O.EXT.KPIH.FL.W.0019.000000T0000Z-170619T0105Z/
/SNAI1.1.RS.170614T1027Z.170617T0300Z.170618T1905Z.NO/
1150 AM MDT Sat Jun 17 2017

The Flood Warning continues for
  The Snake River at Blackfoot.
* At 11:15 AM Saturday the stage was 11.2 feet.
* Flood Stage is 10.5 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The River will continue to fall to below Flood Stage by 
  tomorrow early afternoon.
* Impact...At 11.0 feet...Minor flooding will occur in the Riverton 
  area and in the Watson slough area. 

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Sun    Mon    Tue

Snake River
  Snake River at Black 10.5  11.2 Sat 11 AM     10.8   10.1    9.8


&&


LAT...LON 4322 11244 4327 11234 4324 11224 4318 11234
      4311 11243 4314 11253       



$$
959 
WGUS85 KPIH 181742
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1142 AM MDT Sun Jun 18 2017

...The Flood Warning is cancelled for the following Rivers in 
Idaho...
 
  Snake River at Blackfoot AFFECTING Bingham County

For the Snake River...including Snake River at Blackfoot...no 
Flooding is observed or forecast.

.Water levels on the Snake River at Blackfoot will continue to
decrease over the next couple of days. The river stage this morning
is still close to bank full. Some low lying areas near the river
may be slow to drain. Water is still flowing quickly and can be a
danger to children and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC011-181812-
/O.CAN.KPIH.FL.W.0019.000000T0000Z-170619T0105Z/
/SNAI1.1.RS.170614T1027Z.170617T0300Z.170618T1207Z.NO/
1142 AM MDT Sun Jun 18 2017

The Flood Warning is cancelled for
  The Snake River at Blackfoot.
* At 11:15 AM Sunday the stage was 10.3 feet.
* Flood Stage is 10.5 feet.
* Fell below Flood Stage at  6:07 AM Sunday.
* Forecast...The River will continue to fall to 9.9 feet by tomorrow 
  morning.
* Impact...At 10.5 feet...Minor lowland flooding will occur along 
  sections of the river from Rose to Blackfoot and downstream from 
  Blackfoot. Water may seep into Jensens Grove.

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Mon    Tue    Wed

Snake River
  Snake River at Black 10.5  10.3 Sun 11 AM      9.9    9.8    9.7


&&


LAT...LON 4322 11244 4327 11234 4324 11224 4318 11234
      4311 11243 4314 11253       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Jun 14, 2:06 AM MDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 14, 2:06 AM MDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
206 AM MDT Wed Jun 14 2017

.DISCUSSION...High pressure over the area will produce dry conditions
today. Widespread dry weather will be short-lived as a push of
moisture will arrive Thursday. This will produce low chances for
showers across the central Idaho mountains into the upper Snake
highlands Thursday. Models are now keying in on a stronger push of
moisture arriving Friday and Friday night. Have raised rain
chances accordingly across the region. Could potentially even see
some showers into the southern highlands, although best chances
are still across the central Idaho mountains and upper Snake
highlands. Rainfall amounts in these areas could be somewhat
impressive with early guidance indicating upward of a quarter of
an inch possible. Forecast is about half of what the model is
forecasting for now because we feel that the model qpf may have
some slight convective feedback issues and the system is
noticeably stronger than we've seen in previous runs. This system
clears the region on Saturday with a ridge of high pressure
developing for Sunday into early next week. Looks warm once again
early next week. Can't rule out a stray thunderstorm as some
models are showing some monsoonal influence. However, current
forecast is dry as confidence is low at this point.

Valle

&&

.AVIATION...It will not be impossible for fog/low clouds to
develop at DIJ early this morning. Moisture is there; the deciding
factor will be if winds will allow fog to develop or not. At this
moment it appears it will be too strong to allow for fog development
but ceilings and visibilities could drop very quickly if fog does
indeed develop and sweep over the terminal. This threat will last
through about 9 am MDT. Some gusty winds are forecast this afternoon
and early evening at PIH, IDA and DIJ terminals to 25 mph otherwise
the remainder of the terminals should have gusts of 15 to 20 mph
today. Mid-level cloud decks are expected with partial clearing/high-
level clouds during the afternoon. NP/DV

&&

.FIRE WEATHER...Today is expected to be a relatively quiet weather
day, especially in comparison to the past several days. Some gusty
southwest winds are expected in the afternoon and early evening with
speeds to 25 mph in the Snake Plain. RH values are expected to be
much drier this afternoon in comparison to yesterday - expect low RH
values anywhere from 25 to 45 percent across SE Idaho with highest
values in the East. Very little precipitation chances are expected
today and Thursday and any that will fall are expected along the
Continental Divide and Central Idaho areas. Early Friday will
bring a weak shortwave through the area and increased wind speeds
throughout Idaho as well as provide a better chance for rain
showers with possible thunderstorms. This activity will persist
into early Saturday. RH values increase during this period as a
result as well. Winds will remain elevated Saturday afternoon but
precipitation will have exited our region by this time. NP/DV

&&

.HYDROLOGY...Continuing the flood watch for the upper Snake
highlands for today. We are waiting to see if there what kind of
response we get today on area streams from yesterday's rainfall.
Otherwise, many rivers continue to be in or near flood including Big
Wood, Big Lost, Teton, and Bear Rivers. Snake River has some minor
flooding occurring from releases out of Palisades.

Valle

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 AM MDT early this morning for IDZ019.

&&

In the hours before

Local storm report, Jun 14, 12:04 AM MDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1204 AM MDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             6 NW ELBA               42.32N 113.62W
06/13/2017  E9.1 INCH        CASSIA             ID   MESONET

            MESONET STATION HWCI1, HOWELL CANYON SNOTEL
            - 5 NW ELBA - 7982 MSL. THE DURATION OF THE
            SNOW EVENT WAS 48 HOURS.

&&

IRIS
Local storm report, Jun 14, 12:07 AM MDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1207 AM MDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             10 NNE SUN VALLEY       43.82N 114.26W
06/13/2017  E5.3 INCH        BLAINE             ID   MESONET

            MESONET STATION LWDI1, LOST-WOOD DIVIDE
            SNOTEL - 10 NNE SUN VALLEY - 7903 MSL. THE
            DURATION OF THE SNOW EVENT WAS 72 HOURS.

&&

IRIS
Local storm report, Jun 14, 12:09 AM MDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1209 AM MDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             11 WNW GROUSE           43.73N 113.83W
06/13/2017  E5.0 INCH        CUSTER             ID   MESONET

            MESONET STATION SMMI1, SMILEY MOUNTAIN
            SNOTEL - 11 WNW GROUSE - 9250 MSL. THE
            DURATION OF THE SNOW EVENT WAS 72 HOURS.

&&

IRIS

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:17 PM MDTRiver Flood WarningPIHFremont, Jefferson, Madison42 hr
Jun 14, 4:23 PM MDTRiver Flood AdvisoryPIHBlaine72 hr

Nearby

River Flood Warnings in Idaho, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.